Does anyone have a Burning Sensation on your skin?

Discussion in 'Fibromyalgia Main Forum' started by crdmkr2004, Feb 1, 2006.

  1. crdmkr2004

    crdmkr2004 New Member

    I was wondering if anyone else gets like a burning sensation on different parts of their body/skin. I have had it on my side, the top of my foot and the side of my (L) knee. It feels like a sunburn and that it is burning under the skin as well as on top. I just want ice cold packs on it and no clothes touching it.My family doctor thinks it's just a nerve thing and my Rheumatologist isn't quite sure either. I was just wondering if anyone that has FM experiences this or could it be neuropathic pain.
    Thanks
    Sandy
    [This Message was Edited on 02/02/2006]
  2. laura81655

    laura81655 New Member

    I have neuropathic pain really bad in my feet, burning, but also I get it in my back which is supposedly fibromyalgia. I don't really think the doctors know exactly what it is at this time. Wish I could be of more help.

    Laura
  3. SherrieTeacup

    SherrieTeacup New Member

    Hi Sandy,
    I have had burning pain as i call it because the burning pain is as bad as all the other fibro pain for me. I get it on my face ,arms and legs so bad i can;t handle it. The doctors tell me its from the fibro. I have tryed meds for the burning but no help. So i take Kadian and Loratab that helps somewhat but does not take it all away.
    Sherrie
  4. Greenbean7

    Greenbean7 New Member

    This morning!

    Had a very stressful day yesterday and I think that is what triggered it. I noticed it, but shrugged it off until I stepped into the shower! Just the touch of the spray was extremly painful all over.

    I was so exhausted and hurting that I had to sit on the floor while I dryed my hair! It's better now. Have to keep that stress level down!

    Hugzz,
    Greenbean

    Stop and smell the puppies!
  5. cjr2003

    cjr2003 New Member

    Yes, and it is just the most annoying symptoms in the world, isn't it? The ONLY med that suppressed this symptom for me was Neurontin - within 4 months of stopping the Neurontin, I got this symptom, and it is nonstop everyday, all the time. At first, I thought it was a withdrawal symptom and would go away, but, it has only gotten worse since being off the Neurontin. Benadryl helps a little bit, but not enough to really brag on it or anything. I would love to find something I can take for it too. We have been trying for a baby so I had to stop the Neurontin. I have it on my face,scalp,neck arms, basically all over, but mostly on the scalp and face and arms. Best wishes to you to find something that brings you relief. This symptom really makes me grouchy! LOL Carla
  6. Scarlett65

    Scarlett65 New Member

    I started getting a burning sensation that would be really bad if i touched the surface of my skin on whatever area it was affecting at the time. It feels like I am burnt under my skin is the best description I can give for it. Ive gotten it since I was a young child can remember if I got my feet wet in grass while barefooted the next day i would have this burning sensation and achey oh my i cant describe how hurtful it is. Nothing gets it to go away but time and healing I guess. I told my doc about it 20 years ago and he said it was a symptom of lupus. I was diagnosed with lupus due to other symptoms also but I remember he with no hesitation told me that it was probably related to the lupus.
  7. lease79

    lease79 New Member

    I get this too all over my skin. Worst on my arms, neck, face. Drives me bonkers :(
  8. crdmkr2004

    crdmkr2004 New Member

    I feel everyone's pain but am happy to know that I am not the only one who experiences this irritating and painful burning skin thing. I just started the Neurontin so I hope it helps. Also, I noticed that Scarlett said she was diagnosed with Lupus years ago, I was told in 1993 that I had Lupus because of a positive ANA of 640 that originally started at 40 and increased but hasn't gotten any higher since 1996, now the Rheumatologist thinks I have FM instead. How can they tell the difference. I am very frustrated and confused.
    Thanks for everyone's input.
    Sandy
  9. medic2006

    medic2006 New Member

    My pain presents mostly as burning, but UNDER the skin, and most predominantly on my joints. The best way I have to describe it is "full-body heartburn." It's maddening.
  10. tngirl

    tngirl New Member

    and it can be horrible. I am now on Lyrica and that has improved dramatically.
  11. BronzeWomn

    BronzeWomn New Member

    BUT neurontin has taken away most of the burning on my legs and arms.....

    Try the neurotin. I have had this burnng for more than 9 mos. and i thought it was just cold from the air conditioner this pass summer. I found out its a chronic pain ask your doctors to let u try the NEUROTIN [GABAPINTIN}. This my second day on neurotin and my left leg haven't been burning. I just hope it works forever. Normally my body rejects alot of meds ,,but this one is pretty good so far. Iam not as stiff in the morning when i get up either and i dont feel the tinglign and sharp pain so far. The doctor started me off on 400 mgs.
    Hope this helps.
    I wrote about it in this site. The title is NEURONTIN http://www.immunesupport.com/chat/forums/index.cfm?b=FM&next=2006%2D02%2D01%2006%3A38%3A33%2E03&page=6 I wanted to know more about it before i started to take the med..its hardly any side effects.
  12. BronzeWomn

    BronzeWomn New Member

    Just wanted to add. Catus, now iam confused here. You said its a new drug that gaba has out. My drug dictionary says that GABAPENTIN is the brand name. My doctor and the fibromayliagia brochure has the word NEURONTIN in it [drug} Now when my husband brought it from the pharmacy on the paper it said GABAPENTIN 400mg tablets..

    Thats the corret spelling of the medicine.
  13. jhmitch

    jhmitch New Member

    I have something called peripheral neuropathy which burns like crazy but this discomfort is confined to my upper left thigh and only happens once in a while.

    There are a lot of causes of neuropathy, though diabetes is often considered to be the most common.

    Actually, it has turned out to be a good thing, in a way, since the burning sensation is a way I can tell what is going on with my diabetes.

    If my blood sugar is rising (or dropping) too rapidly, then the burning sensation on my left thigh kicks in and I immediately check my blood sugar levels.

    Be well...

    Janice